Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Has bi-polar. On invega sustanna. Now on Closapine. Got Invega Sustenna injection. Craving for craving. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My son has Bi-Polar Type one = severe he hears voices. He has been on invega helps but the voices are still there. The MD just recently (One day ago) put him on Closapine 25 mg/po titrating up to the correct dosage within a matter of weeks. My problem is he just got the Invega Sustenna injuection last Monday. It was my understanding you were not supposed to take these two medications concurrently. Right now he is pacing and very nervous and is craving caffeine. Can you please shed some knowledge of what I need to do?
Posted Thu, 10 Oct 2013 in Bipolar Disorder
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
need some clarifications

Detailed Answer:
Thanks for using health care magic for posting your query.
I would appreciate if you can provide me with some details to help you better.
1. What are the other current symptoms? Is he in a depressed phase or manic phase?
2. Is he not on any mood stabilizer orally
3. Any medical issues?
Hope to hear front you soon.
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Has bi-polar. On invega sustanna. Now on Closapine. Got Invega Sustenna injection. Craving for craving. What to do? 3 days later
He is not on any other medications except prozac 20 mg/po q d and congentin 1 mg BID. He refuses to take depakote, the voices tell him it is poison. He is in the depressed phase and I am terrible worried about him.
Answered by Dr. Srikanth Reddy 8 hours later
Brief Answer:
It can be taken with the injectables

Detailed Answer:
From your description, it appears that he is having Bipolar Mood Disorder Type 1, current episode depressed, sever with Psychotic symptoms.
He needs to take prozac 20mg which he is taking. Along with that Depakote has to be given. If he is not taking tablets then the same is available to be given as sprinkles in the food as covert medicines.
Along with the injectable palliperidone, he is prescribed clozapine and both can be taken together. There is no problem with such a combination and the side-effect profile of both the medications is slightly different.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor